MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE; PISTON SYRINGE
Model Number 305283
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd integra¿ syringe safety mechanism failed to retract the needle.The following information was provided by the initial reporter: "there was a malfunction with the needle and it failed to retract.No harm to patient due to malfunction.Due to the nature of the malfunction of the syringe and needle it appeared that approximately 0.1 ml to 0.2 ml of lai failed to be administered.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 10/28/2021.H.6.Investigation: one loose 3ml integra syringe (b)(6) and a strip of top web were received.The sample was visually evaluated.The syringe was activated and the spring was separate from the syringe assembly.Physical non-activated samples sealed in blisterpaks are required to perform a more thorough evaluation and perform functional testing to confirm the defect.Since the sample received did not confirm the reported condition a potential root cause could not be defined, and corrective actions are not necessary.Physical unused and sealed samples from the same batch are required for a more in-depth evaluation and potential root cause determination.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12556527
Report Number1213809-2021-00684
Device Sequence Number19831047
Product Code MEG
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number305283
Device Catalogue Number305283
Device Lot Number8184681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown